Info & advice on drugs, alcohol, tobacco & online safety

Young Scots warned of the dangers of new fake ecstacy tablets

Officers from Police Scotland are reinforcing a drugs warning following the death of an 18 year-old woman in Alexandria on 9 July 2013. An investigation is underway and Police Scotland enquiries have so far revealed that the woman, along with three friends, had taken what they thought were ecstasy tablets.

Six others from Glasgow, Lanarkshire and Ayrshire have died during the past two months and a further 10 people are said to have died in Northern Ireland in the past three months after taking similar tablets.

The green pills, with a “Rolex crown” stamped on them, often contain a dangerous chemical called PMA which can cause harm.

Ecstasy green tablets

Symptoms of the drug include high temperatures, aggression, muscle pains and hallucinations.

According to Superintendent Grahame Clarke of Police Scotland:

"Public warnings have been issued recently in relation to the dangers of taking ecstasy, or indeed tablets being passed off as ecstasy.

"They are illegal and could contain a cocktail of toxic ingredients. The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have. I would strongly advise people to avoid any such pills or drugs and report any information to police."

Police Scotland is continuing to work with its NHS partners in connection with this investigation.

Glasgow Royal Infirmary Senior Specialty Doctor in Emergency Medicine, Dr Richard Stevenson said: 

“We are deeply concerned about the number of drug related deaths.  Symptoms to look for include a high temperature, aggression and muscle pains as well as an extreme exaggerated expected effect of the drug such as hallucinations and excitability which would be very alarming and unpleasant to the person experiencing them.

“These symptoms are treatable if help is sought early I would urge anyone who begins to feel unwell or feels a more intense high than usual after taking any drug which they think is ecstasy or not to seek immediate medical help.”

For medical emergencies contact 999 immediately, or for non-urgent medical advice contact your GP or NHS 24 on 08454 242424.

Rating: 3 / 5 stars